Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 110, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 17, 2016, 3:55 PM EST. It took effect at Nov 17, 2016, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 3:55 PM EST (20:55 UTC)
- In effect from
- Nov 17, 2016, 7:00 PM EST
- Expired
- Nov 18, 2016, 4:24 AM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
722 WHUS73 KAPX 172055 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 PM EST THU NOV 17 2016 LMZ344>346-180500- /O.CAN.KAPX.SC.Y.0109.000000T0000Z-161118T1800Z/ /O.NEW.KAPX.SC.Y.0110.161118T0000Z-161118T1800Z/ /O.CON.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 355 PM EST THU NOV 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-180500- /O.CAN.KAPX.SC.Y.0109.000000T0000Z-161118T0000Z/ /O.CON.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 355 PM EST THU NOV 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>347-180500- /O.CAN.KAPX.SC.Y.0109.000000T0000Z-161118T0000Z/ /O.NEW.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 355 PM EST THU NOV 17 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LSZ321-322-180500- /O.CAN.KAPX.SC.Y.0109.000000T0000Z-161118T0000Z/ /O.NEW.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 355 PM EST THU NOV 17 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ348-349-180500- /O.CON.KAPX.SC.Y.0109.000000T0000Z-161119T1200Z/ /O.NEW.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 355 PM EST THU NOV 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
424 WHUS73 KAPX 180251 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 951 PM EST THU NOV 17 2016 LMZ344>346-181100- /O.CON.KAPX.SC.Y.0110.000000T0000Z-161118T1800Z/ /O.CON.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 951 PM EST THU NOV 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-181100- /O.CON.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 951 PM EST THU NOV 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ348-349-181100- /O.CON.KAPX.SC.Y.0109.000000T0000Z-161119T1200Z/ /O.CON.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 951 PM EST THU NOV 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345>347-181100- /O.CON.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 951 PM EST THU NOV 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LSZ321-322-181100- /O.CON.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 951 PM EST THU NOV 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
352 WHUS73 KAPX 180924 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 AM EST FRI NOV 18 2016 LMZ344>346-181730- /O.CAN.KAPX.SC.Y.0110.000000T0000Z-161118T1800Z/ /O.CON.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 424 AM EST FRI NOV 18 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-181730- /O.UPG.KAPX.SC.Y.0109.000000T0000Z-161119T1200Z/ /O.EXB.KAPX.GL.W.0028.161119T0000Z-161121T0000Z/ /O.UPG.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ STURGEON PT TO ALABASTER MI- 424 AM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ348-181730- /O.UPG.KAPX.SC.Y.0109.000000T0000Z-161119T1200Z/ /O.EXB.KAPX.GL.W.0028.161119T0000Z-161121T1000Z/ /O.UPG.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 424 AM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-181730- /O.EXB.KAPX.GL.W.0028.161119T0000Z-161121T0000Z/ /O.UPG.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 424 AM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-181730- /O.EXB.KAPX.GL.W.0028.161119T0000Z-161121T1000Z/ /O.UPG.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 424 AM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LSZ322-181730- /O.EXA.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ /O.UPG.KAPX.GL.A.0011.161119T1200Z-161120T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 424 AM EST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-181730- /O.CON.KAPX.GL.W.0028.161118T1800Z-161120T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 424 AM EST FRI NOV 18 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 3:52 PM EST, 3 minutes earlier.
Area forecast discussion, Nov 17, 3:52 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
352 PM EST Thu Nov 17 2016
.NEAR TERM...(Tonight)
Issued at 348 PM EST Thu Nov 17 2016
High Impact Weather Potential...None.
Pattern Synopsis/Forecast...Sharp upper ridge axis has moved east
of the region this afternoon. 120kt upper jet diving through the
western states continues to carve out trough over the Rockies.
Surface low in lee of the mountains continues to strengthen in
response to energy coming over mountains. Closer to home...sfc low
over IA with warm front into IN. Cold front over northern ON. Just
a few reports of -SN or -RA ahead of the cold front. Surface low
over IA moves little overnight but warm front associated with the
low moves into MI.
Primary Forecast Concerns...Winds and PoPs toward morning.
Strong low level winds continue ahead of the low with 45kt 850mb jet
overhead. Not much in the way of sensible weather tonight...altho
temps will be tricky as strong SW flow should continue. Overnight
lows will drop only a few degrees...20 to 30 degrees above normal in
breezy conditions.
By early morning...cold front reaches srn Lake Superior with warm
front moving across our CWA. Low level moisture is lacking with both
fronts. Nothing currently on radar with the warm front. Also same
ahead of the cold front as per 12z KMPX/KINL soundings but there are
a few returns on radar over western Lake Superior. Best chance of
any light rain/drizzle will be over the eastern UP closer to the
cold front and best lift. Any pop chances between 06-12z will be
very low.
&&
.SHORT TERM...(Friday through Saturday)
Issued at 348 PM EST Thu Nov 17 2016
...Plunging temperatures Friday night/Saturday with wind-blown
snow showers developing...
High Impact Weather Potential: Strong winds developing Saturday and
continuing Saturday night. Accumulating snow likely with some
hazardous travel expected at least across parts of eastern
Upper/northwest Lower.
Pattern Synopsis/Forecast: Short wave ridge axis moving east of the
upper Great Lakes this afternoon ahead of a digging short wave
trough over the Four Corners region certain to cause trouble across
the northern Plains/upper midwest/Great Lakes over the next 72
hours. This trough will emerge across the southern High Plains
tonight and lift northeast into the Midwest Friday...then going
negative tilt as it swings across the Great Lakes/Ohio Valley this
weekend...eventually closing off a circulation over the lower
Lakes/New England Sunday.
Surface high pressure ridge runs north-south through the lower Great
Lakes this afternoon...strung out pair of low pressure centers over
northwest Colorado and western Iowa. A cold front stretches from
western Lake Superior southwest to the Iowa surface low...then loops
back to the west to the Colorado surface wave. Strong low/mid level
warm advection in southwest flow across the middle/upper Mississippi
Valley and into the Great Lakes...12z APX sounding had a record warm
850mb temperature for the date per SPC climatology (12C). As the
parent upper wave ejects northeast...strung out surface lows will
consolidate into one cyclone over Iowa Friday morning. System then
continues to track northeast across central Upper/Lake Superior
Friday night...and dragging a warm-spell killing cold front across
Michigan with the cold air accompanied by strong northwest winds.
High pressure building in from the west Sunday will allow winds to
slacken during the latter half of the weekend.
Primary Forecast Concerns: Big changes coming for northern Michigan
this weekend...and is the obvious forecast focus. Friday looking
mostly dry through the first half of the day...along with the last
of the warmth (highs climbing into the 60s). Some record highs may
end up being threatened (ANJ 62/1953...PLN 67/1958...GLR 68/1953...
APN 69/1953...TVC 69/1958... HTL 66/1953. Incidentally...the records
for TVC/PLN set in 1958 were associated with the storm that sank the
Carl D. Bradley during the afternoon of 18 November 1958). Clouds
will increase during the afternoon with a narrow band of decent
moisture (precipitable water around 1.00 inch). Should see
scattered showers along the front as it moves through during the
late afternoon/evening...followed by a period of dry slotting before
low level moisture and cold air wrap around the south side of this
system and activate lake convection during the early morning hours
of Saturday.
Saturday itself is looking rather nasty with falling temperatures...
rain/snow showers turning to all snow showers...and northwest winds
gusting 30-40+mph inland...and 40-50+mph along the northwest Lower
shoreline counties as well as in the vicinity of Whitefish Bay.
Think the changeover to snow should occur reasonably quickly during
the first part of Saturday...liquid precipitation may hang on
stubbornly along the immediate Lake Michigan shoreline from
Northport down to Manistee given still warm (11-12C) Lake Michigan
water temperatures. Interior areas should see some accumulation...
not certain how efficient this will be but several inches of snow
across the higher terrain of northern Lower as well as over far
northwest Chippewa County can't be ruled out. Gusty winds will blow
around whatever snow falls and contribute to poor visibilities.
Roads will likely be slick as well especially during the late
afternoon/evening hours as temperatures slide toward/below freezing.
So anticipate travel conditions across eastern Upper and most of
northwest/north central Lower to deteriorate as the day progresses.
We do expect that this will probably require at least advisory level
headlines at some point Saturday/Saturday night for some of Chippewa
county and the northwest Lower snowbelts.
Snow showers expected to continue into Sunday...but with loss of
deep moisture and a sinking subsidence inversion convective
intensity should begin to wane. Gusty winds will continue
Sunday...not to the magnitude that we will see Saturday/Saturday
night.
&&
.LONG TERM...(Saturday night through Thursday)
Issued at 348 PM EST Thu Nov 17 2016
Monday through Thursday...A progressive pattern at upper levels as
the deep trough which was anchored over the Great Lakes during the
weekend pushes east to begin the work week...while an upper ridge
briefly builds across the Plains and Great Lakes Tuesdsay. Deep
upper troughing quickly returns into the Great Lakes Wednesday night
and Thursday. 850mb temps in this pattern will warm from -12c Sunday
night to around 0c Tuesday and Wednesday...before 850mb temps drop
back to around -6c as upper troughing settles back into the region.
At the surface...cyclonic flow on the back side of a storm system
exiting east of the Great Lakes Sunday night...will continue some
lake induced pcpn near Lake Michigan through Monday morning. A
storm system organizing over the Plains will then lift into the
Great Lakes by midweek...returning the chance for another wintry mix
of precipitation across northern Michigan.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1238 PM EST Thu Nov 17 2016
LLWS expected through Friday. Strong southwesterly 30 to 40kts
winds at 2kft and above will bring the low level wind shear
conditions through midday Friday. Otherwise...VFR conditions
expected through the forecast with high and mid clouds
overspreading the region.
&&
.MARINE...
Issued at 348 PM EST Thu Nov 17 2016
...Gale Warnings/Watches on the lakes Friday through the weekend...
Strong SW winds overnight will continue with gusts around 30kts at
times. Winds really ramp up Friday afternoon and into the weekend.
SW winds increase as a cold front approaches and then from the NW
this weekend after the front moves through. This weekend will be
cold...blustery and snowy after the frontal passage.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH from Saturday morning through Sunday morning for
LHZ345>349.
SMALL CRAFT ADVISORY until 7 AM EST Saturday for LHZ348-349.
LM...GALE WARNING from 1 PM Friday to 7 AM EST Sunday for LMZ323-341-
342-344>346.
SMALL CRAFT ADVISORY from 7 PM this evening to 1 PM EST Friday
for LMZ344>346.
LS...GALE WATCH from Saturday morning through Sunday morning for
LSZ321-322.
&&
NEAR TERM...KJF
SHORT TERM...JPB
LONG TERM...SWR
AVIATION...KJF
MARINE...KJFHazardous weather outlook, Nov 17, 3:49 AM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 AM EST THU NOV 17 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-180900- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 AM EST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. VERY WINDY CONDITIONS WILL DEVELOP FRIDAY NIGHT...AND PERSIST INTO SATURDAY NIGHT. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY SATURDAY AND SATURDAY NIGHT ALONG THE LAKESHORES. GALE FORCE WIND GUSTS WILL DEVELOP ON THE NORTHERN GREAT LAKES FRIDAY NIGHT INTO SUNDAY MORNING. LOCALIZED STORM FORCE GUSTS ARE POSSIBLE. IN ADDITION...MUCH COLDER AIR WILL SURGE INTO THE AREA FRIDAY NIGHT...WITH RAIN CHANGING TO SNOW FROM WEST TO EAST ON SATURDAY. SNOW ACCUMULATIONS ARE LIKELY IN THE FAVORED LAKE EFFECT AREAS. THE COMBINATION OF ACCUMULATING SNOW...FALLING TEMPERATURES AND STRONG GUSTY WINDS MAY CREATE SLICK ROADS AND HAZARDOUS TRAVEL CONDITIONS IN SOME AREAS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:45 AM EST | Gale Warning | APX | 5 days | |
| Nov 17, 7:48 AM EST | Special Weather Statement | APX | Alcona, Alpena, Arenac, Gladwin, Iosco, Ogemaw and 2 more | 117 min |
| Nov 17, 3:55 PM EST | Gale Watch | APX | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.